Alert archive / Ohio / Beach Hazards Statements in 2023
Beach Hazards Statement 14, NWS Cleveland, OH
NWS Cleveland, OH issued this beach hazards statement at Aug 17, 2023, 3:33 AM EDT for 5 counties in Ohio; Erie County, Pennsylvania. It took effect at Aug 17, 2023, 11:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2023, 3:33 AM EDT (07:33 UTC)
- In effect from
- Aug 17, 2023, 11:00 PM EDT
- Expired
- Aug 18, 2023, 11:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 46 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721 WHUS41 KCLE 170733 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 333 AM EDT Thu Aug 17 2023 OHZ009>011-171545- /O.NEW.KCLE.BH.S.0014.230818T0300Z-230818T2100Z/ Erie-Lorain-Cuyahoga- 333 AM EDT Thu Aug 17 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... * WHAT...High risk of rip currents expected. * WHERE...Erie, Lorain and Cuyahoga Counties. * WHEN...From this evening through Friday afternoon. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ OHZ012-089-171545- /O.NEW.KCLE.BH.S.0014.230818T0300Z-230819T0000Z/ Lake-Ashtabula Lakeshore- 333 AM EDT Thu Aug 17 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Lake and Ashtabula Lakeshore Counties. * WHEN...From this evening through Friday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ PAZ001-171545- /O.NEW.KCLE.BH.S.0014.230818T0500Z-230819T0300Z/ Northern Erie- 333 AM EDT Thu Aug 17 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Northern Erie County. * WHEN...From late tonight through Friday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
8 follow-up statements
153 WHUS41 KCLE 171452 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 1052 AM EDT Thu Aug 17 2023 OHZ009>011-172300- /O.CON.KCLE.BH.S.0014.230818T0300Z-230818T2100Z/ Erie-Lorain-Cuyahoga- 1052 AM EDT Thu Aug 17 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... * WHAT...High risk of rip currents expected. * WHERE...Erie, Lorain and Cuyahoga Counties. * WHEN...From this evening through Friday afternoon. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ OHZ012-089-172300- /O.CON.KCLE.BH.S.0014.230818T0300Z-230819T0000Z/ Lake-Ashtabula Lakeshore- 1052 AM EDT Thu Aug 17 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Lake and Ashtabula Lakeshore Counties. * WHEN...From this evening through Friday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ PAZ001-172300- /O.CON.KCLE.BH.S.0014.230818T0500Z-230819T0300Z/ Northern Erie- 1052 AM EDT Thu Aug 17 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Northern Erie County. * WHEN...From late tonight through Friday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
258 WHUS41 KCLE 171958 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 358 PM EDT Thu Aug 17 2023 OHZ009>011-180400- /O.CON.KCLE.BH.S.0014.230818T0300Z-230818T2100Z/ Erie-Lorain-Cuyahoga- 358 PM EDT Thu Aug 17 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH FRIDAY AFTERNOON... * WHAT...High risk of rip currents expected. * WHERE...Erie, Lorain and Cuyahoga Counties. * WHEN...From this evening through Friday afternoon. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ OHZ012-089-180400- /O.CON.KCLE.BH.S.0014.230818T0300Z-230819T0000Z/ Lake-Ashtabula Lakeshore- 358 PM EDT Thu Aug 17 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH FRIDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Lake and Ashtabula Lakeshore Counties. * WHEN...From this evening through Friday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ PAZ001-180400- /O.CON.KCLE.BH.S.0014.230818T0500Z-230819T0300Z/ Northern Erie- 358 PM EDT Thu Aug 17 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM EDT FRIDAY THROUGH FRIDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Northern Erie County. * WHEN...From late tonight through Friday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
302 WHUS41 KCLE 180133 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 933 PM EDT Thu Aug 17 2023 OHZ009>011-180945- /O.CON.KCLE.BH.S.0014.230818T0300Z-230818T2100Z/ Erie-Lorain-Cuyahoga- 933 PM EDT Thu Aug 17 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * WHAT...High risk of rip currents expected. * WHERE...Erie, Lorain and Cuyahoga Counties. * WHEN...Through Friday afternoon. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ OHZ012-089-180945- /O.CON.KCLE.BH.S.0014.230818T0300Z-230819T0000Z/ Lake-Ashtabula Lakeshore- 933 PM EDT Thu Aug 17 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Lake and Ashtabula Lakeshore Counties. * WHEN...Through Friday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ PAZ001-180945- /O.CON.KCLE.BH.S.0014.230818T0500Z-230819T0300Z/ Northern Erie- 933 PM EDT Thu Aug 17 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM EDT FRIDAY THROUGH FRIDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...Northern Erie County. * WHEN...From 1 AM EDT Friday through Friday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
954 WHUS41 KCLE 180750 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 350 AM EDT Fri Aug 18 2023 OHZ009>011-181600- /O.CON.KCLE.BH.S.0014.000000T0000Z-230818T2100Z/ Erie-Lorain-Cuyahoga- 350 AM EDT Fri Aug 18 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High risk of rip currents. * WHERE...Erie, Lorain and Cuyahoga Counties. * WHEN...Through this afternoon. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ OHZ012-089-181600- /O.CON.KCLE.BH.S.0014.000000T0000Z-230819T0000Z/ Lake-Ashtabula Lakeshore- 350 AM EDT Fri Aug 18 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High risk of rip currents. * WHERE...Lake and Ashtabula Lakeshore Counties. * WHEN...Through this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ PAZ001-181600- /O.CON.KCLE.BH.S.0014.000000T0000Z-230819T0300Z/ Northern Erie- 350 AM EDT Fri Aug 18 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High risk of rip currents. * WHERE...Northern Erie County. * WHEN...Through this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
610 WHUS41 KCLE 181433 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 1033 AM EDT Fri Aug 18 2023 OHZ009>011-182100- /O.CON.KCLE.BH.S.0014.000000T0000Z-230818T2100Z/ Erie-Lorain-Cuyahoga- 1033 AM EDT Fri Aug 18 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...High risk of rip currents. * WHERE...Erie, Lorain and Cuyahoga Counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ OHZ012-089-182245- /O.CON.KCLE.BH.S.0014.000000T0000Z-230819T0000Z/ Lake-Ashtabula Lakeshore- 1033 AM EDT Fri Aug 18 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High risk of rip currents. * WHERE...Lake and Ashtabula Lakeshore Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ PAZ001-182245- /O.CON.KCLE.BH.S.0014.000000T0000Z-230819T0300Z/ Northern Erie- 1033 AM EDT Fri Aug 18 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High risk of rip currents. * WHERE...Northern Erie County. * WHEN...Through this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
065 WHUS41 KCLE 182001 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 401 PM EDT Fri Aug 18 2023 OHZ009>011-190000- /O.EXT.KCLE.BH.S.0014.000000T0000Z-230819T0000Z/ Erie-Lorain-Cuyahoga- 401 PM EDT Fri Aug 18 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High risk of rip currents. * WHERE...Erie, Lorain and Cuyahoga Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ OHZ012-089-190000- /O.CON.KCLE.BH.S.0014.000000T0000Z-230819T0000Z/ Lake-Ashtabula Lakeshore- 401 PM EDT Fri Aug 18 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High risk of rip currents. * WHERE...Lake and Ashtabula Lakeshore Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ PAZ001-190300- /O.CON.KCLE.BH.S.0014.000000T0000Z-230819T0300Z/ Northern Erie- 401 PM EDT Fri Aug 18 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...High risk of rip currents. * WHERE...Northern Erie County. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
067 WHUS41 KCLE 182338 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 738 PM EDT Fri Aug 18 2023 OHZ009>011-190045- /O.EXP.KCLE.BH.S.0014.000000T0000Z-230819T0000Z/ Erie-Lorain-Cuyahoga- 738 PM EDT Fri Aug 18 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds and waves have diminished, allowing the risk of rip currents to decrease. However, a moderate risk of rip currents will continue for Cuyahoga County through this evening. $$ OHZ012-089-190045- /O.EXP.KCLE.BH.S.0014.000000T0000Z-230819T0000Z/ Lake-Ashtabula Lakeshore- 738 PM EDT Fri Aug 18 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds and waves have diminished, allowing the risk of rip currents to decrease. However, a moderate risk of rip currents will continue through this evening. $$ PAZ001-190300- /O.CON.KCLE.BH.S.0014.000000T0000Z-230819T0300Z/ Northern Erie- 738 PM EDT Fri Aug 18 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...High risk of rip currents. * WHERE...Northern Erie County. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
375 WHUS41 KCLE 190246 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 1046 PM EDT Fri Aug 18 2023 PAZ001-190400- /O.EXP.KCLE.BH.S.0014.000000T0000Z-230819T0300Z/ Northern Erie- 1046 PM EDT Fri Aug 18 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM EDT THIS EVENING... Winds and waves have diminished, allowing the risk of rip currents to decrease. However, a moderate risk of rip currents will continue into the overnight hours. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this beach hazards statement went out at Aug 17, 2:41 AM EDT, 52 minutes earlier.
Area forecast discussion, Aug 17, 2:41 AM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 241 AM EDT Thu Aug 17 2023 .SYNOPSIS... High pressure will build into the region tonight before a cold front crosses Thursday night. High pressure will return Friday and will remain in place through early next week. && .NEAR TERM /THROUGH TONIGHT/... Light winds, clear skies, and perhaps some residual low level moisture may allow patchy fog to develop mainly in river valleys across southeastern zones, so introduced a bit more patchy fog to the forecast for late tonight into Thursday morning. Otherwise, no changes made to the forecast. Previous Discussion... The lower clouds from west central PA through east central Ohio continue to slowly erode as of mid afternoon in response to drier air advecting into the region. The surface high bringing this welcomed drier air is moving east from the Mid Mississippi Valley this afternoon and will cross the Ohio Valley tonight. This will lead to mostly clear skies areawide by mid to late evening, setting up a very pleasant evening with low humidity and temperatures cooling into the low 70s. The only exception is pockets of smoke from Canadian wildfires. Some of the ASOS sites across NE Ohio and NW PA have fallen to 5 to 10 mile visibilities over the past few hours. It is hard to say if this is smoke or if it is some lingering low-level moisture, but visible satellite loops suggest a little smoke streaming in from the north. The latest HRRR vertically integrated smoke forecast suggests only a bit of elevated smoke this evening and tonight before it pushes off to the NE in response to the deep layer flow turning SW by Thursday morning, and this seems reasonable, so kept haze out of the forecast through tonight despite the possibility that occasional 5 to 10 mile visibilities linger into tonight. Any smoke will go away by Thursday morning. Lows tonight will fall into the upper 50s/low 60s. The developing SW flow Thursday morning mentioned above will deepen through the day ahead of an impressive Fall-like mid/upper trough digging into the upper Midwest and western Great Lakes. This trough will swing across the central Great Lakes and Ohio Valley Thursday evening into Thursday night while tilting negative before beginning to close off over the eastern Great Lakes by Friday morning. This will lead to a strong cold frontal passage Thursday evening into early Thursday night as the associated surface low lifts across northern Ontario and into Quebec. The SW flow and resultant warm air advection ahead of the trough/cold front will raise highs into the upper 70s/low 80s Thursday with dew points reaching the low/mid 60s by the afternoon and evening making it feel a bit more humid. The main limiting factor preventing higher temperatures and dew points that would typically be expected in this scenario in mid August is the short duration of warm/moist advection before the cold front crosses. This will greatly reduce instability, however, the latest RAP and HREF suggests a narrow ribbon of better low-level moisture right ahead of the front Thursday evening which allows for a narrow ribbon of MLCAPE approaching 1000 J/Kg. Outside of this ribbon, instability will struggle with only a few hundred joules of MLCAPE Thursday afternoon and evening in the warm sector. There are plenty of dynamics to support a line of convection Thursday evening as mid- level flow increases to 45-55 knots at the base of the mid/upper trough progressing across the lower Great Lakes. This will lead to 40-50 knots of west-southwesterly deep layer (0-6 Km) bulk shear and around 15-20 knots of south-southwesterly low-level (0-1 Km) shear which will support convective organization despite the limited instability. The most probable scenario is a line of showers and thunderstorms progressing west to east Thursday evening with gusty winds of 40-50 mph, brief heavy rain, and small hail, but a few severe storms are likely as well with hail up to quarter sized and damaging winds up to 60 mph given the ribbon of better instability right along the front interacting with the very favorable shear and dynamics. Additionally, cannot rule out a brief spin up tornado where any bows/surges or line breaks occur given 0-3 Km shear vectors looking mostly perpendicular to the line and low-level (0-1 Km) SRH values over 100 m2/s2 right along the front. The latest HREF 4-hr max updraft helicity shows a few swaths across northern Ohio which makes sense given the shear. Drier air will quickly move in Thursday night as the cold front pushes east of the region, but a little wraparound moisture and the deep mid/upper trough overhead will keep a few showers going in far NE Ohio and NW PA into Friday morning, especially with 850 mb temps falling to 7-8 C setting up moderate to strong lake induced instability and NW flow across the lake. Lows Thursday night will fall into the mid/upper 50s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Much quieter forecast is expected through the bulk of the short and long term periods. Lingering low level moisture, deep upper level trough, and surface cold front will be on the verge of exiting the forecast area to the east early Friday morning. Kept chance PoPs across northeast Ohio and northwest PA to account for any lingering rain showers through Friday afternoon. Surface to mid level ridging will begin to build over the forecast area Friday as high pressure from the Northern Plains moves eastward toward the lower Great Lakes region. High pressure will remain in control through the end of the short term period and will provide a prolonged period of dry weather. High temperatures in the mid 70s Friday will increase into the upper 70s to lower 80s by Saturday. Overnight lows will follow a similar warming trend as they begin in the low 50s Friday night and increase to the upper 50s to lower 60s by Saturday night. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Fairly quiet and dry forecast period as high pressure remains over the forecast area. Above normal temperatures will be common by Sunday with some locations touching 90 degrees Sunday and/or Monday with upper 80s elsewhere. Highs in the low to mid 80s will persist Tuesday and Wednesday afternoon. Overnight lows each night will drop into the low to mid 60s each night. There are no concerns at this time for any heat headlines as the airmass is rather dry and the feels like temperature shouldn't exceed 95 degrees. && .AVIATION /06Z Thursday THROUGH Monday/... VFR conditions are expected tonight and much of Thursday ahead of a cold front. A cold front will aim for the area on Thursday afternoon and evening and bring mid-level clouds into the area before showers and perhaps some thunderstorms. Have timed in some MVFR/IFR for the afternoon and evening hours with rain chances and a few thunderstorms. Conditions will improve to VFR behind the cold front. Winds will southerly and shift to the southwest and increase ahead of the cold front. Behind the front, winds will flip to the west then northwest. Outlook...Non-VFR possible in showers and low clouds in NE OH/NW PA through Friday. && .MARINE... Quiet marine conditions through tomorrow afternoon as high pressure continues to build over our area. Low pressure centered over Ontario will deepen Thursday evening. This low will swing a cold front east across the lake Thursday evening into Friday morning. High pressure and tranquil conditions will return by the weekend. Generally southerly to southwesterly flow 10-15 knots ahead of the cold front. Winds will increase to 20-25 knots by Thursday afternoon and will allow for waves will build to 3 to 5 feet. A Small Craft Advisory will likely be needed through at least Friday afternoon but have punted any headline decisions to the next shift. Winds behind the cold front shift and become northwesterly with winds and waves subsiding below small craft criteria Friday afternoon. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Garuckas NEAR TERM...Garuckas/Maines SHORT TERM...Iverson LONG TERM...Iverson AVIATION...Sefcovic MARINE...Iverson
Hazardous weather outlook, Aug 16, 3:58 PM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 358 PM EDT Wed Aug 16 2023 LEZ061-142>149-162>169-OHZ003-006-008-013-014-017>023-027>033- 036>038-047-PAZ002-003-172000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Sandusky-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 358 PM EDT Wed Aug 16 2023 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible Thursday evening. The main hazards are damaging winds up to 60 mph and hail up to quarter sized. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ007-009>012-089-PAZ001-172000- Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 358 PM EDT Wed Aug 16 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a moderate to high risk of rip currents Thursday night through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:35 AM EDT | Small Craft Advisory | CLE | 43 hr | |
| Aug 17, 7:20 PM EDT | Special Weather Statement | CLE | Lucas | 40 min |
Nearby
Beach Hazards Statements in Ohio, 2023Beach Hazards Statements in Pennsylvania, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.